Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 251, NWS Bismarck, ND

August 7, 2007Mountrail County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 7, 2007, 4:56 PM CDT for Mountrail County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2007, 4:56 PM CDT (21:56 UTC)
Expired
Aug 7, 2007, 6:00 PM CDT
In force
64 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Mountrail County, ND

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 3:51 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:23 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 7, 3:23 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
323 PM CDT TUE AUG 7 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
CONVECTION ALREADY BEGINNING ALONG DRY LINE IN WESTERN SOUTH DAKOTA
WITH SOME STORMS FORMING OFF THE HIGHER TERRAIN OF SOUTH CENTRAL AND
CENTRAL MONTANA AS WELL AS CU FIELD IN WESTERN NORTH DAKOTA.
FORECAST SOUNDINGS SOMEWHAT INVERTED V LOOKING SO WIND MAY BE AN
ISSUE AS THUNDERSTORMS MOVE IN LATER TONIGHT AS WELL AS LARGE HAIL.

SURFACE TROUGH FROM KGGW TO KMLS MOVING SLOWLY EAST AS MID LEVEL
TROUGH OVER NORTHERN ROCKIES BEGINS TO ACCELERATE TO THE EAST
REACHING NORTH DAKOTA BORDER BEFORE MIDNIGHT. TROUGH STALLS OVER
CENTRAL DAKOTAS OVERNIGHT AND WEDNESDAY FOR SCATTERED CONVECTION
ENDING FROM THE WEST WEDNESDAY AFTERNOON BUT CONTINUING EAST.

SHORTWAVE RIDGING ALLOWS A CHANCE FOR NO WEATHER IN GRIDS FOR
DAYTIME HOURS ON THURSDAY BEFORE ENERGY IN SOUTHWEST FLOW REACHES
WESTERN BORDER BY FRIDAY MORNING AND WITH LEE CYCLOGENSIS FRIDAY
MOVING AS DEEPER LOW ONTO NORTHERN PLAINS FRIDAY AFTERNOON AND
OVERNIGHT FOR MORE CHANCE POPS.

.LONG TERM...

&&

.AVIATION...

&&

.FIRE WEATHER...FIRE WEATHER ZONES 17/31/32/33/40/41/43/44 ALL
HAVE REACHED NEARLY TO RED FLAG WARNING CRITERIA OVER WESTERN NORTH
DAKOTA AT THIS TIME AND RED FLAG WARNING WHICH IS IN EFFECT WILL BE
CONTINUED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR NDZ017-031>033-040-041-043-044.

&&

HW/TSW
Hazardous weather outlook, Aug 7, 5:00 AM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
500 AM CDT TUE AUG 7 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
500 AM CDT TUE AUG 7 2007 /400 AM MDT TUE AUG 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER WESTERN
NORTH DAKOTA WITH A POSSIBILITY OF SEVERE WEATHER MAINLY ALONG THE
MONTANA/NORTH DAKOTA BORDER. AN UPPER LEVEL DISTURBANCE WILL MOVE
ACROSS THE STATE TONIGHT WHICH WILL INITIATE ADDITIONAL SCATTERED
SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE.

STRONG WIND AND LOW RELATIVE HUMIDITY WILL DEVELOP OVER FIRE WEATHER
ZONES 17/18/31/32/33/40/41/43/44 THIS AFTERNOON. A COLD FRONT WILL
MOVE FROM CENTRAL MONTANA INTO EASTERN MONTANA BY THIS EVENING
ALLOWING HIGH TEMPERATURES TO REACH THE LOWER 90S. MINIMUM
HUMIDITIES WILL FALL INTO THE LOWER AND MIDDLE 20 PERCENT RANGE WITH
SOUTHERLY WINDS GUSTING TO 25 MPH. A RED FLAG WARNING HAS BEEN
ISSUED FROM 1 PM CDT/NOON MDT/ THIS AFTERNOON TO 7 PM CDT/6 PM MDT
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLOW MOVING COLD FRONT WILL WEAKEN AS IT MOVES ACROSS NORTH
DAKOTA WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
OVER CENTRAL AND EASTERN NORTH DAKOTA WEDNESDAY AFTERNOON. THIS WEAK
SURFACE BOUNDARY WILL REMAIN OVER THE AREA DURING THE EXTENDED
PERIOD. UPPER AIR DISTURBANCES WILL MIGRATE THROUGH THE STATE
THURSDAY THROUGH MONDAY...THUS ISOLATED THUNDERSTORMS WILL CONTINUE
TO BE A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...TONIGHT...AND
WEDNESDAY.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:16 AM CDTRed Flag WarningBISAdams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 3 more14 hr
Aug 7, 4:49 PM CDTSevere Thunderstorm WarningBISBowman56 min
Aug 7, 5:40 PM CDTSevere Thunderstorm WarningBISAdams, Hettinger, Slope48 min
Aug 7, 5:53 PM CDTSevere Thunderstorm WarningBISDunn, Mercer40 min
Aug 7, 5:56 PM CDTSevere Thunderstorm WarningBISBowman62 min
Aug 7, 6:50 PM CDTSevere Thunderstorm WarningBISDunn55 min
Aug 7, 6:59 PM CDTSevere Thunderstorm WarningBISBillings30 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.